Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 179, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 9, 2021, 2:41 PM PDT. It took effect at Aug 10, 2021, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2021, 2:41 PM PDT (21:41 UTC)
- In effect from
- Aug 10, 2021, 3:00 PM PDT
- Expired
- Aug 10, 2021, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
772 WHUS76 KMTR 092141 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 241 PM PDT Mon Aug 9 2021 PZZ530-100545- /O.CON.KMTR.SC.Y.0177.000000T0000Z-210810T0400Z/ /O.NEW.KMTR.SC.Y.0179.210810T2200Z-210811T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 241 PM PDT Mon Aug 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT TUESDAY... * WHAT...For the first Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt. For the second Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...For the first Small Craft Advisory, until 9 PM PDT this evening. For the second Small Craft Advisory, from 3 PM to 9 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
6 follow-up statements
640 WHUS76 KMTR 100302 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 802 PM PDT Mon Aug 9 2021 PZZ530-101230- /O.CON.KMTR.SC.Y.0177.000000T0000Z-210810T0400Z/ /O.CON.KMTR.SC.Y.0179.210810T2200Z-210811T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 802 PM PDT Mon Aug 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT TUESDAY... * WHAT...For the first Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt...For the second Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
868 WHUS76 KMTR 100350 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 850 PM PDT Mon Aug 9 2021 PZZ530-101245- /O.EXP.KMTR.SC.Y.0177.000000T0000Z-210810T0400Z/ /O.CON.KMTR.SC.Y.0179.210810T2200Z-210811T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 850 PM PDT Mon Aug 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT TUESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 3 PM to 9 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
917 WHUS76 KMTR 100953 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 253 AM PDT Tue Aug 10 2021 PZZ530-101800- /O.CON.KMTR.SC.Y.0179.210810T2200Z-210811T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 253 AM PDT Tue Aug 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 5 to 15 kt with gusts up to 25 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
817 WHUS76 KMTR 101733 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 1033 AM PDT Tue Aug 10 2021 PZZ530-110145- /O.CON.KMTR.SC.Y.0179.210810T2200Z-210811T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 1033 AM PDT Tue Aug 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 5 to 15 kt with gusts up to 25 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
080 WHUS76 KMTR 102139 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 239 PM PDT Tue Aug 10 2021 PZZ530-110545- /O.CON.KMTR.SC.Y.0179.210810T2200Z-210811T0400Z/ /O.NEW.KMTR.SC.Y.0180.210811T2200Z-210812T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 239 PM PDT Tue Aug 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT WEDNESDAY... * WHAT...For the first Small Craft Advisory, southwest winds 5 to 15 kt with gusts up to 25 kt expected. For the second Small Craft Advisory, southwest winds 5 to 15 kt with gusts up to 30 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
696 WHUS76 KMTR 110352 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 852 PM PDT Tue Aug 10 2021 PZZ530-111200- /O.EXP.KMTR.SC.Y.0179.000000T0000Z-210811T0400Z/ /O.CON.KMTR.SC.Y.0180.210811T2200Z-210812T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 852 PM PDT Tue Aug 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...Southwest winds 5 to 15 kt with gusts up to 30 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 2:06 PM PDT, 35 minutes earlier.
Area forecast discussion, Aug 9, 2:06 PM PDT, 35 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
206 PM PDT Mon Aug 9 2021
.SYNOPSIS...Mild and cooler temperatures on Monday. Tuesday ushers
in the beginning of a very gradual warming and drying trend into
the weekend, while stratus and onshore flow provides relief along
the coastline. Monsoon moisture will begin to move northward
midweek, and possibly again on Saturday.
&&
.DISCUSSION...as of 02:01 PM PDT Monday...Unidirectional westerly
flow aloft keeps conditions on Mon for the region very similar to
what was observed on Sunday. Skies are blue as most of the elevated
smoke has pushed eastward away from the coast and farther inland.
Temperatures should range in the 70s and 80s once again, with
isolated 90s inland with coastal locations staying in the 60s. The
marine layer will remain fairly robust up to 2000 feet deep and
return with low clouds and patchy fog for Tuesday morning.
The forecast has no immediate return for smoke from the northern
wildfires into the Bay Area anytime soon. That in large part will be
due to the large scale pattern shift to the Western part of the
country. Over the course of the work week, high pressure will grow
over the Desert Southwest, and an upper level ridge will develop
over the Rocky Mountains and extending toward the Northern Great
Plains. With pressure rising in the west, a warming and drying trend
in forecast for the Bay Area and the Central Coast. Current long
range models have the ridge reaching 594 to 598 dm at 500 mb, so
there is low confidence in the development of an oppressive heat
wave, but higher confidence that afternoon temperatures will rise
back into the 90s by the Friday/Saturday time frame, with
isolated inland/higher elevations touching the low 100s. The other
element that will be monitored is the chance for warmer overnight
lows. For now, ensemble models keep the minimum temperatures in
the low 70s confined to higher terrain, so most lower elevations
are currently expected to see some relief from a marine layer that
is not expected to dissipate.
But as that ridge grows and a weak low develops offshore, winds
aloft will turn to the south. While the warmest temperatures are not
expected toward the end of the week, higher res models are
describing another push of monsoon moisture from the southwest
toward the Bay Area by midweek. This push of moisture is likely in
the mid levels of the atmosphere, or above 850 mb. What is remaining
unique about this set up is how the instability is remaining
decoupled from any moisture surge. Models are still showing a sharp
boundary of elevated CAPE between 700-500 mb arrive early to mid
Wednesday with a little increase in moisture, while increased levels
of moisture do not appear to arrive until late Wednesday to early
Thursday. As long as the instability stays separated from the
moisture, the confidence in this event will remain low. However,
elevated convection does not gain much confidence until 24 to 36
hours in advance when the higher resolution models can attempt to
capture the event. With fuel moisture levels being at record dry
conditions around the region, it is understandable that close
attention will be given to this event through Thursday morning. In
the meantime, confidence in any thunderstorm development remains
low.
By Saturday, another round of moisture, mostly monsoon driven but
also partly advected northward from the Southeastern Pacific where
more tropical systems are starting to develop west of Mexico. Models
for the Friday/Saturday timeframe are still to coarse in resolution
for any type of confidence, and for now the level of instability is
not there for great concern. But with a second surge of monsoon
moisture northward, it will certainly have the attention of the
office leading into the heat that will accompany it.
&&
.AVIATION...as of 11:33 AM PDT Monday...For the 18z TAFs. Skies
have cleared around most terminals, aside from the immediate
coastline and coastal areas of Monterey Bay which are under
IFR/MVFR CIGs. Area webcams show some haze around the Bay Area,
but wildfire smoke has mostly cleared out of the immediate area.
Pilots may encounter smoke in interior North Bay and East Bay air
space but conditions should improve with continued onshore winds
this afternoon and evening. Stratus returns this evening and
overnight, reaching terminals around the bays and coastal valleys,
but likely not reaching inland terminals such as KCCR/KLVK due to
a marine layer depth under 2000 ft. Clearing to VFR Tuesday
morning.
Vicinity of KSFO... Satellite imagery shows clear skies over the
bay and terminal, with stratus lingering just offshore. Light NNE
winds backing to onshore near 21-22z. Moderately breezy at 15-20
kt. Repeat pattern for the overnight hours, with a marine air push
bringing low stratus to the bay. IFR/MVFR CIGs possible in the
early a.m. hours.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay...Satellite imagery shows stratus eroding back to
the coast. Coastal terminals will be impacted by IFR/MVFR CIGs
through 19z-20z. WNW winds this afternoon 10-15 kt before
diminishing tonight. VFR conditions through early evening, when
stratus pushes back over land. IFR/LIFR conditions expected at
night through the morning, with areas of lowered vis from BR/FG.
&&
.MARINE...as of 09:12 AM PDT Monday...Continued breezy and
sometimes gusty northwest winds over the northern outer waters
through the day. Gusty westerly winds are also expected through
the Golden Gate gap and into the Delta in the afternoons and
evenings. Elsewhere, winds will be mostly light with some gentle
breezes. Light winds will persist through mid week, with locally
breezy conditions near coastal jet regions. Winds over the
southern waters will start to strengthen at the end of the week.
The sea state remains dominated by steep short period northwest
waves at 7 to 9 seconds along with a moderate period southerly
swell.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...SF Bay until 9 PM
&&
PUBLIC FORECAST: DK
AVIATION: Lorber
MARINE: Lorber
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.